Welcome to the Podiatry Arena forums

You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members, upload content, view attachments, receive a weekly email update of new discussions, access other special features. Registered users do not get displayed the advertisements in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!

  1. Everything that you are ever going to want to know about running shoes: Running Shoes Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
  2. Have you considered the Critical Thinking and Skeptical Boot Camp, for taking it to the next level? See here for more.
    Dismiss Notice
  3. Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
Dismiss Notice
Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
Dismiss Notice
Have you liked us on Facebook to get our updates? Please do. Click here for our Facebook page.
Dismiss Notice
Do you get the weekly newsletter that Podiatry Arena sends out to update everybody? If not, click here to organise this.

Tingling toes!!!

Discussion in 'General Issues and Discussion Forum' started by Kir2602, Apr 14, 2011.

  1. Kir2602

    Kir2602 Member

    Members do not see these Ads. Sign Up.
    Can anyone give me any advice please?

    I have seen a lady today 62 years old. No health issues at current, who is complaining of a tingling sensation across all digits in both feet. She also complains that her muscles in her foot always feel really tight like somebody is pulling them but doesn't suffer with cramp. She has been tested for diabetes and deficiences which all came back negative. She has previously had a mortons neuroma which has resolved itself with interception of orthoses, no cortisone or surgery needed. Her gastrocs were tight on test of ankle dorsiflexion but as it was only for general treatment I didn't test much.

    Does anybody know what his could be?
  2. LuckyLisfranc

    LuckyLisfranc Well-Known Member

  3. twirly

    twirly Well-Known Member

  4. Neuropathy may occur due to many etiologies. I generally refer these patients to a neurologist for a complete workup if there isn't any obvious cause of the problem. In women of this age, I always ask about history of chemotherapy which I frequently see causing neuropathy. However, idiopathic neuropathy is also something I see fairly frequently in my practice. Sometimes we just don't know what the cause is.
  5. G Flanagan

    G Flanagan Active Member

    Are you sure the neuroma has "resolved itself"? It could be this causing parathesia within the adjacent digits.
  6. cornmerchant

    cornmerchant Well-Known Member

    You don't mention her medications. Is she on statins by any chance?

  7. Kir2602

    Kir2602 Member

    No she isn't on any meds. I will have a look re causes of periph neuropathy and take into consideration her previous morton's and perhaps go down that route.

    Many thanks
  8. twirly

    twirly Well-Known Member


    Please tell me your tale of woe.

    I am in real need to share.......................

    I require: Evidence. Statins & neuropathic complications..................Particularly Charcot changes........

    On pins (numb or otherwise of Doncaster)

    Kindest regards,

  9. Catfoot

    Catfoot Well-Known Member

  10. cornmerchant

    cornmerchant Well-Known Member


    I am not sure if you were just having a bad day when you posted, or if I have offended you to the extent that you do yourself a great disservice by such facetious comments.

    Anyway,apart from your post not fully making sense, cat foot has kindly provided some links on the very subject.

    I remain your respectful colleague

  11. twirly

    twirly Well-Known Member


    I have unwittingly caused you offence. For this I apologise.


    My post was not written with the intent to offend.

    When you posted:
    I became very interested in your suggested link with statins & neuropathy.

    (Many thanks Catfoot for the links). Much appreciated.

    I currently have a patient who is convinced the onset of the Charcot changes & subsequent ulceration are entirely due to her GP prescribing her statins two years ago. Although I was aware of other side effects of statin use I was finding difficulty locating evidence to either support or deny this occurrence.

    As this case may potentially result in legal action due to the patients perceived neglect (the case is indeed very complex with issues involving other aspects of her diabetic care by the NHS) I am unable to post further details.

    Again my apologies for any misunderstanding, I assumed that your post indicated you may have a patient with similar distressing problem.

    Kind regards,

  12. cornmerchant

    cornmerchant Well-Known Member


    Thank you for responding, apology accepted.

    You obviously have a difficult and complex patient on your hands, and of course diabetics and charcots are a completely different ball game and I know of no links between statins and charcots, but that is not to say there are none! The patient mentioned in the OP was not diabetic so this did not come to mind.

    My comments regarding statins are based for the most part on anecdotal evidence of numerous patients who have reported swelling in the legs and feet, tingling and burning, loss of sensatIon, all related to an onset with the use of statins. The GPs are very quick to say there are no links but the sheer number of patients that complain suggests that they are not imagining the symptoms! I suspect this is something to do with the directive to get as many people onto statins as they can with the long term outcome of reducing strokes and saving money for the NHS. (my opinion, not gospel).That said,as Catfoot has noted, there is a lot of published material on those precise links.

    I am sure Kir2602 will work through the differential diagnoses and hopefully come up with an answer,unless of course it turns out to be idiopathic ! It's certainly good revision to see cases like this, and thanks to LL for the useful algorithm.

  13. scalikeet

    scalikeet Member

    have you considered a venous supply issue ?
  14. blinda

    blinda MVP

    Arterial supply or venous return? ;)

Share This Page